Tennessee, 2004Lightning Strikes in Tennessee, May 10, 2004
May 10, 2004 · NWS OHX · 2 events in 1 county or zone
2 lightning, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 10, 1:30 PM CST, 2 hours earlier.
Area forecast discussion, May 10, 1:30 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT MON MAY 10 2004
.SHORT TERM...(THROUGH TUESDAY)
CURRENT...MORE CLOUDINESS THAN LAST SEVERAL DAYS HAS INHIBITED TEMP
RISE. TEMPS IN UPPER 70S TO LOWER 80S. HAD SOME CONVECTION AROUND
BNA EARLIER...AND NOW PICKING UP S AND E OF BNA...WITH A HAIL REPORT
IN NE LAWRENCE CTY.
CWA SETUP ON BACK SIDE OF BERMUDA HI CONTINUES. ATMOSPHERE GRADUALLY
DESTABILIZING AS LO LEVELS MOISTEN UP. HARD TO FIND MUCH OF TRIGGER
FOR CONVECTION FOR A WHILE AND LOOKS LIKE DIURNAL SUMMER-LIKE
ACTIVITY W/ SUBTLE FEATURES SUCH AS WEAK IMPULSES ALOFT AND LEFTOVER
WEAK SURFACE BOUNDARIES ADDING INTO THE MIX.
.LONG TERM...
NO FROPA IN SIGHT...AT LEAST INTO THE WEEKEND. WILL KEEP FORECAST AS
IS BUT BUMP UP POPS SLIGHTLY FOR DAYTIME HOURS.
AS FOR TEMPS...CANT ARGUE W/ MAV NUMBERS.
BNA BB 64/84/64/81 2325
CKV BB 63/84/64/81 2325
CSV BB 59/78/60/76 2325
&&
.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MAG
Hazardous weather outlook, May 10, 4:30 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON MAY 10 2004
TNZ005>011-022>034-056>066-075-077>080-093>095-111030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON MAY 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE FORECAST FOR THE MID STATE PRIMARILY THIS
AFTERNOON AND EVENING. STORMS THAT DO OCCUR ARE EXPECTED TO GENERALLY
REMAIN BELOW SEVERE THRESHOLDS. THEREFORE, NO HAZARDOUS WEATHER IS
EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST
EVERY DAY THROUGH SUNDAY, WIDESPREAD HAZARDOUS WEATHER IS NOT
ANTICIPATED FOR MIDDLE TENNESSEE AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS IS NOT EXPECTED.
ROSE
In the hours before
Local storm report, May 10, 1:27 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
227 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 15 N LAWRENCEBURG 35.46N 87.34W
05/10/2004 0.75 INCH LAWRENCE TN PUBLIC
HAIL OCCURRED AT SUMMERTOWN
&&
STEIGERWALDTLocal storm report, May 10, 1:47 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 15 N LAWRENCEBURG 35.46N 87.34W
05/10/2004 0.75 INCH LAWRENCE TN TRAINED SPOTTER
HAIL COVERED THE GROUND IN SUMMERTOWN
&&
BOYD/VIRTSLocal storm report, May 10, 2:57 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 10 E COLUMBIA 35.62N 86.87W
05/10/2004 1.00 INCH MAURY TN PUBLIC
HAIL REPORTED NEAR POTTSVILLE
&&
BOYD/VIRTSLocal storm report, May 10, 3:00 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL CENTERTOWN 35.72N 85.92W
05/10/2004 0.75 INCH WARREN TN TRAINED SPOTTER
THREE-QUARTER TO ONE INCH HAIL REPORTED NEAR CENTERTOWN
&&
BOYD/VIRTSLightning, Cannon
- When
- May 10, 3:30 PM CST
- Where
- Cannon County, 7 mi ENE of Woodbury
- Injuries
- 1 direct, 0 indirect
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.809, -86.062 (the zone’s center; the record gives no point)
A man was estimating the cost to heat a 900 square foot horse barn for an efficiency apartment on top of the barn. A poplar tree 30 feet away from the barn was struck by lightning. The man was on the gravel floor in the barn. He was struck by lightning. He drove himself to the hospital where he was treated and released. The barn was on Sally Parton Road.
Lightning, Cannon
- When
- May 10, 3:30 PM CST
- Where
- Cannon County, Woodbury
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 35.809, -86.062 (the zone’s center; the record gives no point)
A man was outside clearing a clogged gutter. He was struck by lightning and rushed to the hospital. He was placed under intensive care Monday night and Tuesday morning.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, May 10, 2004F2 · 21 events
- Flash Flood and Hail in Pennsylvania, May 10, 2004$954,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Michigan, May 10, 2004$525,000 · 1.75 in hail · 11 events
- Flash Flood in Louisiana, May 10, 2004$300,000 · 1 event
- High Wind in Idaho, May 10, 2004$100,000 · 5 events
- Hail and Damaging Winds in Texas, May 10, 2004$55,000 · 1.75 in hail · 15 events
- Lightning Strike in Nebraska, May 10, 2004$90,000 · 1 event
- High Wind and Strong Wind in Utah, May 10, 2004$44,000 · 81 kt wind · 12 events
- Flooding in Iowa, May 10 to 12, 2004$60,000 · 3 events
- Hail and Heavy Rain in Kansas, May 10 to 11, 20041.75 in hail · 17 events
- Damaging Wind in Tennessee, May 10, 2004$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, May 10, 2004$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395036, 5395037.